Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Lymphoma
Question: Supraclavicular swelling
|permis7860 - Sun Sep 14, 2008 1:12 pm||
70 yo mom has been diagnosed with temporal arteritis 6mos ago. She is on 10 mg of prednisone a day, decreased from 80mg in march. she has suffered all side effects from prednisone including wieght gain, fatigue, swelling, etc. She is now worried about a swelling in her clavical area, dead center... below the thyroid. She has seen the edno dr and they have ruled out problems with thyroid. she states she had a firm lump about the size of a quarter previous to the temporal diagnosis. it is now grown larger and is surrounded by a soft swollen area about the size of a half plum. she is scheduled to see eye ear nose throat dr in the coming weeks. Dad died of non hodgkins, was understanding the lymp nodes were more to the left or right, not center. any thoughts or advice? Anything else to look out for?
|Dr. Safaa Mahmoud - Fri Oct 03, 2008 11:02 am||
It is very difficult to tell the nature of this swelling from your description.
One of the known undesired effects of steroid intake is fat redistribution and deposition in certain parts of the body like the supracalvicular area. Since she has been on steroids for long period makes this possibility very high. This is supported by the fact that she suffered from other forms of steroid side effects.
It is true that it occurs in a lymph node region however the characters you have described are not typical for a lymph node enlargement.
Thorough clinical examination of all lymph node regions is essential, so I advise you to follow up with her Doctor. Further investigations that may be recommended by her physician include neck US or CT Scan.
I hope this information is useful.
Please keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.